Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 18 May 2011

Solving Directly Two Point Non Linear Boundary Value Problems Using Direct Adams Moulton Method

Zanariah Abdul Majid, Phang Pei See & Mohamed Suleiman

Journal of Mathematics and Statistics, Volume 7, Issue 2, pp. 124–128 · doi.org/10.3844/jmssp.2011.124.128

7,882 accesses6,577 downloads8 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: In this study, a direct method of Adams Moulton type was developed for solving non linear two point Boundary Value Problems (BVPs) directly. Most of the existence researches involving BVPs will reduced the problem to a system of first order Ordinary Differential Equations (ODEs). This approach is very well established but it obviously will enlarge the systems of first order equations. However, the direct method in this research will solved the second order BVPs directly without reducing it to first order ODEs. Approach: Lagrange interpolation polynomial was applied in the derivation of the proposed method. The method was implemented using constant step size via shooting technique in order to determine the approximated solutions. The shooting technique will employ the Newton’s method for checking the convergent of the guessing values for the next iteration. Results: Numerical results confirmed that the direct method gave better accuracy and converged faster compared to the existing method. Conclusion: The proposed direct method is suitable for solving two point non linear boundary value problems.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2011 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Majid, Z. A., See, P. P. & Suleiman, M. (2011). Solving Directly Two Point Non Linear Boundary Value Problems Using Direct Adams Moulton Method. Journal of Mathematics and Statistics, 7(2), 124–128. https://doi.org/10.3844/jmssp.2011.124.128

Licence
© Science Publications
Issue
Volume 7, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Solving Directly Two Point Non Linear Boundary Value Problems Using Direct Adams Moulton MethodJournal of Mathematics and Statistics · Volume 7, Issue 2 · pp. 124–128 · © Science PublicationsDownload